Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Mar 31, 2016, 5:51 PM EDT for Elkhart County, Indiana; Saint Joseph County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 5:51 PM EDT (21:51 UTC)
- Expired
- Mar 31, 2016, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
Counties Elkhart County, IN, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WWUS83 KIWX 312151 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 551 PM EDT THU MAR 31 2016 INZ004>006-014-MIZ078>080-312230- MARSHALL-ST. JOSEPH-LAGRANGE-ELKHART-BRANCH-ST. JOSEPH-CASS- 551 PM EDT THU MAR 31 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST. JOSEPH...NORTHEASTERN MARSHALL...ELKHART...NORTHWESTERN LAGRANGE... NORTHWESTERN BRANCH...ST. JOSEPH AND SOUTHEASTERN CASS COUNTIES... AT 550 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR SCHOOLCRAFT TO NEAR LAKEVILLE...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ELKHART...MISHAWAKA...GOSHEN...STURGIS...THREE RIVERS...SIMONTON LAKE...DUNLAP...GRANGER...MIDDLEBURY...OSCEOLA...CONSTANTINE... WAKARUSA...BRISTOL...UNION CITY...WHITE PIGEON...CENTREVILLE... COLON...LAKEVILLE...NEW PARIS AND BENTON. THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 87 AND 119. && LAT...LON 4150 8574 4144 8640 4207 8568 4207 8507 TIME...MOT...LOC 2150Z 266DEG 31KT 4205 8562 4151 8624 $$ NWS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:26 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 31, 3:26 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 326 PM EDT THU MAR 31 2016 .SYNOPSIS... ISSUED AT 1239 PM EDT THU MAR 31 2016 SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE WEATHER POSSIBLE. THE BEST CHANCES FOR SEVERE WEATHER ARE SOUTH OF US-30 AND WEST OF I-69. COLDER WEATHER WILL SETTLE IN FRIDAY AND INTO THE WEEKEND WITH HIGHS ONLY IN THE 40S WITH A CHANCE OF RAIN OR SHOW SHOWERS FRIDAY NIGHT AND PERSISTING THROUGH SUNDAY NIGHT. && .SHORT TERM...(LATE THIS AFTERNOON INTO TONIGHT) ISSUED AT 324 PM EDT THU MAR 31 2016 MAIN FOCUS REMAINS ON TIMING AND INTENSITY OF CONVECTION TO MOVE EAST THROUGH AREAS WEST OF I-69 4-7 PM AND POINTS EAST 6-9 PM. INCREASED MID LEVEL FORCING/COOLING ON THE NOSE OF A 100 KT 5H JET...AND WEAK BOUNDARY LAYER DESTABILIZATION WITHIN MOIST WARM SECTOR...HAS BEEN ENOUGH TO GENERATE LINE(S) OF CONVECTION ALONG AND IN ADVANCE OF A TRAILING COLD FRONT AND PRE-FRONTAL TROUGH JUST WEST OF THE FORECAST AREA AS OF 18Z. HIGH CONFIDENCE FOR THIS ACTIVITY TO HOLD TOGETHER EAST THROUGH THE AREA AS SHORTWAVE AND ELONGATED SFC REFLECTION LIFT NORTHEAST THROUGH MI...FORCING COLD FRONT AND LEADING/NARROW LOW LEVEL MOISTURE PLUME THROUGH. THE SEVERE THREAT CONTINUES TO LOOK ISOLATED AT BEST GIVEN A MARGINAL CAPE PROFILE IN ADVANCE OF THE FRONT...ALTHOUGH HIGHLY SHEARED ENVIRONMENT SUPPORTS GOING LOW RISK (5-15%) FOR HAIL GIVEN STEEPENING LAPSE RATES WITHIN HAIL GROWTH ZONE AND ISO DAMAGING WINDS > 45 MPH PER STRONG BACKGROUND FLOW. TORNADO THREAT EVEN LOWER GIVEN ELONGATED NATURE/FARTHER NORTH TRACK OF THE SFC LOW PREVENTING MUCH BACKING. COOLER/DRIER AIR WILL FILTER IN POST FRONTAL TONIGHT AS MI SHORTWAVE EXITS NE INTO SOUTHEAST CANADA AND TRAILING PV ANOMALY DROPS SOUTHEAST INTO IA. LOW CLOUDS WILL LIKELY BUILD BACK IN OVERNIGHT NEAR A SWD SAGGING SECONDARY TROUGH. && .LONG TERM...(FRIDAY THROUGH THURSDAY) ISSUED AT 324 PM EDT THU MAR 31 2016 SEVERAL FAST MOVING SHORT WAVES TO WATCH IN THE LONG TERM PERIOD WITH PCPN TYPE AND TEMPERATURES BEING PROBLEMATIC GIVEN SMALL WAVELENGTHS AND FAST NATURE TO THESE SYSTEMS. OVERALL THEME OF THIS LONG TERM WILL BE BELOW NORMAL TEMPERATURES AND GENERALLY LIGHT MIXED PRECIPITATION CHANCES. DAMPENING SHORT WAVE TO MOVE THROUGH THE AREA FRIDAY WITH MODEST DPVA AND MOISTURE ADVECTION AHEAD OF IT. FAST MOVING JET STREAK LOOKS TO DEVELOP WITH LEFT FRONT QUAD PROVIDING UPPER LEVEL DIFFLUENCE MID DAY FOR SHOWER DEVELOPMENT. CANNOT RULE OUT THUNDER GIVEN COLD POOL BUT WILL NOT INTRODUCE AT THIS POINT. PCPN TYPE LOOKS TO BE PRIMARILY RAIN WITH BOUNDARY LAYER APPEARING WARM ENOUGH TO MELT ANY FROZEN PCPN. 850MB TEMPS IN THE -1C TO -4C RANGE BUT 1000-850MB THICKNESS VALUES ABOVE CRITICAL 1300M. HOWEVER...EVAP/DYNAMIC COOLING WITH ANY STRONGER AREAS OF ASCENT COULD BE ENOUGH FOR BRIEF ISOLATED SNOW SHOWERS OR GRAUPEL IN THE NORTH WITH THE RAIN. FOR NOW GIVEN AFTERNOON TIMING PLAN TO KEEP PCPN ALL LIQUID. MUCH COLDER AIR THEN SWEEPS IN BEHIND ASSOCIATED COLD FRONT FRIDAY EVENING. CHANCES FOR MIXED PCPN EARLY THEN LIGHT SNOW SHOWERS WITH RESIDUAL MOISTURE AND TRAJECTORIES OFF OF LAKE MICHIGAN. POTENT SHORT WAVE TO THEN RACE ACROSS THE GREAT LAKES SATURDAY WITH INCREASING MOISTURE AND ASCENT SOUTH OF LOW TRACK. LIGHT PCPN AGAIN LIKELY ESPECIALLY NORTHEAST. TRAJECTORIES BECOME FAVORABLE OFF THE LAKE WITH DELTA T VALUES INTO MID AND UPPER TEENS LATER SAT INTO EARLY SAT EVENING. SYNOPTIC MOISTURE STILL IN QUESTION BUT INSTABILITY AND FLOW REMAINS FAVORABLE WITH NAM12 SHOWING A DECENT 925MB OMEGA PLUME. BUFKIT HAS A NICE WINDOW LATE AFTERNOON INTO EVENING WITH RISING INVERSION HEIGHTS TO 10KFT AND GOOD LIFT COLLOCATED WITH SATURATED DGZ. COULD SEE SOME NARROW BANDS OF BRIEF SNOW SHOWERS PROVIDING SOME MINOR ACCUMS ON GRASSY AREAS IF THESE PARAMETERS COME TOGETHER. ANOTHER SHORT WAVE MONDAY WITH LOW STILL LOOKING TO TRACK ACROSS OUR NORTH. WARM AIR ADVECTION SURGE TO BRIEFLY WARM SFC TEMPS BUT STRONG COLD AIR ADVECTION RETURNS IN WAKE OF THIS WAVE. HIGH PRESSURE OVER THE REGION EARLY TUESDAY COULD GIVE US A VERY COLD MORNING WITH LOWS WELL INTO THE 20S AND OUTSIDE SHOT AT SOME TEENS IN THE FAR NORTH. YET ANOTHER SHORT WAVE IN THE WAVE TRAIN FOR WEDNESDAY WITH BRIEF WARMUP FOLLOWED BY ANOTHER COLD SURGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1239 PM EDT THU MAR 31 2016 LOW MVFR CIGS WITHIN MOIST WARM SECTOR SHOULD GRADUALLY LIFT INTO HIGH MVFR OR LOW VFR BY MID-LATE AFTN AS DEEPER DIURNAL MIXING ENSUES. THIS PROCESS SHOULD ALSO ALLOW FOR STRONGER WIND GUSTS NEAR 30 KNOTS THIS AFTERNOON. A ROUND OF SHOWERS/SCT STORMS SHOULD ACCOMPANY A COLD FRONTAL PASSAGE MID-LATE AFTN AS SHORTWAVE AND ATTENDANT SFC REFLECTION TRACK NE INTO THE LOWER/CENTRAL GREAT LAKES AND BOUNDARY LAYER DESTABILIZES SOME. WINDS VEER/DIMINISH MORE WESTERLY POST-FRONTAL TONIGHT WITH LOW (MVFR FUEL ALT) STRATOCU EXPECTED TO FILL BACK IN FROM NW TO SE OVERNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LMZ043-046. && SYNOPSIS...BENTLEY SHORT TERM...STEINWEDEL LONG TERM...LASHLEY AVIATION...STEINWEDEL VISIT US AT WW.WEATHER.GOV/IWX FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 31, 5:54 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 554 AM EDT THU MAR 31 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 554 AM EDT THU MAR 31 2016 /454 AM CDT THU MAR 31 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND ISOLATED DAMAGING WINDS...ESPECIALLY WEST OF INTERSTATE 69. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ARE LIKELY SATURDAY WITH GUSTS OVER 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 554 AM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON WITH LARGE HAIL AND WIND GUSTS TO 50 KNOTS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THIS WEEKEND. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Mar 31, 4:55 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 WNW BARODA 41.97N 86.53W
03/31/2016 E0.50 INCH BERRIEN MI TRAINED SPOTTER
PEA TO HALF INCH DIAMETER HAIL
&&
PBMSpecial weather statement, Mar 31, 5:17 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 517 PM EDT THU MAR 31 2016 INZ008-016-017-312145- NOBLE-KOSCIUSKO-WHITLEY- 517 PM EDT THU MAR 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WHITLEY... SOUTHWESTERN NOBLE AND CENTRAL KOSCIUSKO COUNTIES... AT 517 PM EDT...A STRONG THUNDERSTORM WAS OVER WARSAW...MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WARSAW...WINONA LAKE...NORTH WEBSTER...PIERCETON...ETNA...LEESBURG... CROMWELL...CLAYPOOL...OSWEGO...BIG BARBEE LAKE...WOOSTER...KNAPP LAKE...ATWOOD...MONOQUET...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE... HOFFMAN LAKE...TIPPECANOE LAKE...CLUNETTE AND JAMES LAKE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4144 8559 4125 8555 4112 8591 4129 8601 TIME...MOT...LOC 2117Z 244DEG 44KT 4124 8587 BENTLEY
Local storm report, Mar 31, 5:26 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST WARSAW 41.24N 85.85W
03/31/2016 E50 MPH KOSCIUSKO IN PUBLIC
ALSO DIME SIZE HAIL
&&
PBMSpecial weather statement, Mar 31, 5:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EDT THU MAR 31 2016
INZ012>015-020-312200-
STARKE-MARSHALL-WHITE-FULTON-PULASKI-
534 PM EDT THU MAR 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FULTON...
SOUTHEASTERN STARKE...PULASKI...NORTHERN WHITE AND MARSHALL
COUNTIES...
AT 533 PM EDT /433 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR KNOX TO NEAR WOLCOTT...AND MOVING EAST AT
55 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BREMEN...KNOX...WINAMAC...BOURBON...MONON...ARGOS...
CULVER...WOLCOTT...FRANCESVILLE...PULASKI...WALNUT...OAK GROVE...
RIPLEY...KEWANNA...MONTEREY...OBER...BELL CENTER...LEITERS FORD AND
LAKE OF THE WOODS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4078 8710 4084 8705 4084 8699 4091 8699
4091 8693 4097 8693 4135 8660 4148 8617
4148 8606 4117 8617 4091 8650 4091 8658
4084 8659 4074 8710
TIME...MOT...LOC 2133Z 251DEG 50KT 4132 8656 4082 8700
NWSSpecial weather statement, Mar 31, 5:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 PM EDT THU MAR 31 2016
INZ009-018-OHZ004-015-312215-
ALLEN-DE KALB-DEFIANCE-PAULDING-
544 PM EDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DE KALB...
NORTHEASTERN ALLEN...NORTHWESTERN DEFIANCE AND NORTHWESTERN PAULDING
COUNTIES...
AT 543 PM EDT...A STRONG THUNDERSTORM WAS OVER GRABILL...OR 8 MILES
NORTH OF NEW HAVEN...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...HICKSVILLE...ANTWERP...WOODBURN...GRABILL...
LEO-CEDARVILLE...FARMER...CECIL...CUBA...MARK CENTER...THE BEND...
WALLEN...SPENCERVILLE IN DEKALB COUNTY AND HARLAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 469 BETWEEN MILE MARKERS 21 AND 30.
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 310 AND 318.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4119 8448 4105 8516 4117 8521 4136 8479
4142 8456
TIME...MOT...LOC 2143Z 251DEG 49KT 4119 8498
NWSSpecial weather statement, Mar 31, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 551 PM EDT THU MAR 31 2016 INZ004>006-014-MIZ078>080-312230- MARSHALL-ST. JOSEPH-LAGRANGE-ELKHART-BRANCH-ST. JOSEPH-CASS- 551 PM EDT THU MAR 31 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST. JOSEPH...NORTHEASTERN MARSHALL...ELKHART...NORTHWESTERN LAGRANGE... NORTHWESTERN BRANCH...ST. JOSEPH AND SOUTHEASTERN CASS COUNTIES... AT 550 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR SCHOOLCRAFT TO NEAR LAKEVILLE...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ELKHART...MISHAWAKA...GOSHEN...STURGIS...THREE RIVERS...SIMONTON LAKE...DUNLAP...GRANGER...MIDDLEBURY...OSCEOLA...CONSTANTINE... WAKARUSA...BRISTOL...UNION CITY...WHITE PIGEON...CENTREVILLE... COLON...LAKEVILLE...NEW PARIS AND BENTON. THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 87 AND 119. && LAT...LON 4150 8574 4144 8640 4207 8568 4207 8507 TIME...MOT...LOC 2150Z 266DEG 31KT 4205 8562 4151 8624 NWS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:21 PM EDT | Special Weather Statement | IWX | LaPorte | 24 min |
| Mar 31, 3:54 PM EDT | Special Weather Statement | IWX | Saint Joseph | 36 min |
| Mar 31, 4:04 PM EDT | Gale Watch | IWX | 30 hr | |
| Mar 31, 4:40 PM EDT | Special Weather Statement | IWX | LaPorte | 35 min |
| Mar 31, 5:17 PM EDT | Special Weather Statement | IWX | Kosciusko | 28 min |
| Mar 31, 5:34 PM EDT | Special Weather Statement | IWX | Marshall, Pulaski, Starke | 26 min |
| Mar 31, 5:44 PM EDT | Special Weather Statement | IWX | Allen | 31 min |
| Mar 31, 6:03 PM EDT | Special Weather Statement | IWX | Cass, Fulton, Marshall | 27 min |
| Mar 31, 6:37 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 38 min |
| Mar 31, 3:10 PM EDT | Special Weather Statement | IWX | Van Buren | 35 min |
| Mar 31, 4:30 PM EDT | Special Weather Statement | IWX | Berrien | 30 min |
| Mar 31, 7:16 PM EDT | Special Weather Statement | IWX | Hillsdale | 29 min |
Nearby
Special Weather Statements in Indiana, 2016Special Weather Statements in Michigan, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.